MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB AURAMINE M; AURAMINE O

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB AURAMINE M; AURAMINE O
Model Number 212514
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use with bd bbl¿ tb auramine m 4 bottles were discovered to have precipitates.The following information was provided by the initial reporter: it was reported that the customer reported precipitates in the bottles of tb auramine m stain they received from lot 1089351, exp: 2022-04-30.
 
Additional Manufacturer Narrative
The following field was updated with corrected information: d.3.Medical device manufacturer: becton dickinson& co.¿ sparks, md / 21152.H.6.Investigation summary: the following summary is in response to pr (b)(4) against material 212514, and lot 1089351 for precipitate defects.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a review of the batch history record tb auramine m.The batch history record review indicated no discrepancies.All release testing was satisfactory.Satisfactory appearance per the bd coa is ¿yellow suspension¿.By definition a suspension is ¿a mixture in which particles are dispersed throughout the bulk of the fluid¿.It is also defined as ¿a mixture in which all particles of a substance are dispersed throughout a gas or liquid.If a suspension is left undisturbed, the particles are likely to settle to the bottom.The particles in a suspension are larger than those in either a colloid or a solution¿.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question for this product.No returns or photos were received.The retention sample from the complaint batch was evaluated along with a control batch of tb auramine m.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention sample was comparable to the control.The presence of the particles is not considered a product defect for tb auramine, as they are expected to be present within the suspension, and allowable per claims on this product.Consequently, this complaint cannot be confirmed.Bd will continue to trend for precipitate defects.If you have further questions, please contact bd technical services.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD BBL¿ TB AURAMINE M
Common Device Name
AURAMINE O
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12632733
Report Number1119779-2021-01647
Device Sequence Number3313329
Product Code KJK
UDI-Device Identifier00382902125143
UDI-Public00382902125143
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number212514
Device Catalogue Number212514
Device Lot Number1089351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown